Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 64, NWS Las Vegas, NV

September 3, 2025Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Sep 3, 2025, 4:26 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2025, 4:26 PM MST (23:26 UTC)
Expired
Sep 3, 2025, 7:30 PM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 82 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 11.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
2099 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

353 
WGUS55 KVEF 032326
FFWVEF
AZC015-040230-
/O.NEW.KVEF.FF.W.0064.250903T2326Z-250904T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
426 PM PDT Wed Sep 3 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Central Mohave County in northwestern Arizona...

* Until 730 PM MST.

* At 426 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.75 and 1 inch of rain 
  has fallen. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Grand Canyon Ranch. Diamond Bar Road, and Buck and Doe Road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3573 11405 3580 11411 3591 11405 3592 11385
      3572 11383

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AG
2 follow-up statements
275 
WGUS75 KVEF 040109
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
609 PM PDT Wed Sep 3 2025

AZC015-040230-
/O.CON.KVEF.FF.W.0064.000000T0000Z-250904T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
609 PM MST Wed Sep 3 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MST THIS 
EVENING FOR CENTRAL MOHAVE COUNTY...

At 609 PM MST, Doppler radar indicated showers and thunderstorms 
continuing across the warned area. Between 0.75 and 1 inch of rain 
has fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Grand Canyon Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3573 11405 3580 11411 3591 11405 3592 11385
      3572 11383

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AG
996 
WGUS75 KVEF 040222
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
722 PM PDT Wed Sep 3 2025

AZC015-040232-
/O.EXP.KVEF.FF.W.0064.000000T0000Z-250904T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
722 PM MST Wed Sep 3 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MST THIS EVENING FOR 
CENTRAL MOHAVE COUNTY...

The heavy rain has ended over Diamond Bar Road and Buck and Doe 
Road. Flooding is no longer expected to pose a threat. Please 
continue to heed remaining road closures.

&&

LAT...LON 3573 11405 3580 11411 3591 11405 3592 11385
      3572 11383

$$

CM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 1:16 PM MST, 3 hours 10 minutes earlier. Its key messages:

  • * Monsoonal moisture remains in place today before slowly retreating eastward out of the region, shifting the best precipitation chances further east each day through Saturday.
Area forecast discussion, Sep 3, 1:16 PM MST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
116 PM PDT Wed Sep 3 2025

.KEY MESSAGES...

* Monsoonal moisture remains in place today before slowly retreating
  eastward out of the region, shifting the best precipitation
  chances further east each day through Saturday.

&&

.DISCUSSION...

An upper level system located along the California/Nevada border is
the main trigger for storms across the area this afternoon and
evening. A band leftover showers from overnight along with
substantial cloud cover will delay the overall activity for much of
the afternoon in southern Nevada. This system will push to the
northeast and through southern Nevada overnight bringing much of the
activity with it. Another area of focus will be over central and
northern Mohave County, with storms moving similarly from south to
north. The main impact from these storms will be heavy downpours but
the storms will be moving relatively fast and should help limit
rainfall totals at a given location. However, training of storms is
also possible. Gusty outflow winds with storms will be most favored
over Mohave County where DCAPE values are exceeding 1000 J/kg. Drier
air will continue to push to the east over the next several days.
Storms are more likely over Clark, Lincoln and Mohave Counties on
Thursday and Friday, and favoring Mohave County on Saturday. Direct
moisture related to Hurricane Lorena should stay well to our
southeast. Temperatures will remain below normal through the period
with highs in the Las Vegas Valley remaining in the 90s.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package... A few
lingering showers will persist across the northern Las Vegas Valley
during the remainder of the morning. By mid afternoon additional
showers and thunderstorms will develop primarily over the higher
terrain. Highly uncertain for thunderstorm at the terminal but
erratic gusty winds associated with storms and outflow boundaries
are more likely by late afternoon and into the evening hours. For
Thursday afternoon and evening, scattered showers and thunderstorms
will be favoring the higher terrain. Temperatures are expected to
remain below 100 degrees both today and on Thursday.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...A band of lingering
showers will continue to push to the north and into Lincoln County
through the early afternoon. New shower and thunderstorm develop
will occur during the afternoon and early evening hours favoring
southern Nevada and the northern two thirds of Mohave County as well
as the higher terrain west of Bishop. Erratic gusty winds,
lightning, and brief MVFR/IFR conditions in heavy rain are expected
with storms that develop, with outflow winds possible away from
storms. Outside of convective influences, winds will generally
remain under 10KT and be somewhat variable this afternoon onward,
with VFR conditions prevailing. Scattered showers and thunderstorms
on Thursday afternoon and evening will once again favor the terrain.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Czyzyk
AVIATION...Czyzyk

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 5:04 PM MSTDust Storm WarningVEFMohave56 min
Sep 3, 1:46 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 3, 2:35 PM MSTAreal Flood AdvisoryVEFMohave3 hr
Sep 3, 4:06 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.